It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Open to All Other Health Topics Message Board

  • Levaquin and side-effects

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 01-17-2010, 05:22 PM   #1
    LevaquinIsBad
    Newbie
    (male)
     
    LevaquinIsBad's Avatar
     
    Join Date: Jan 2010
    Posts: 3
    LevaquinIsBad HB User
    Levaquin and side-effects

    I was prescribed 500mg of Levaquin to be taken 1 pill each day for 14 days. As I was completing the course I noticed pain in the groin area and some muscular pains, I ended up completing the course. The very next day I had severe pains in my joints. Its been two weeks since completing the course and my joints all over the body hurt. I have difficulty in walking, typing, and sitting. My back hurts a lot too. I have migrane headaches that appear from nowhere and last for an hour or more. I feel heart palpitations and chills at random. I have readup online and am sure that this is due to Levaquin. I have been very active prior to taking Levaquin. This is a terrible feeling. I'm taking multivitamin, b-complex, fish oil. Not taking any other medications because I'm leary of them. Can someone please tell me of any detox process that have been helpful? Please tell me what to do next as I'm drawing blanks.

     
    Sponsors Lightbulb
       
    Old 01-18-2010, 12:22 PM   #2
    LevaquinIsBad
    Newbie
    (male)
     
    LevaquinIsBad's Avatar
     
    Join Date: Jan 2010
    Posts: 3
    LevaquinIsBad HB User
    Re: Levaquin and side-effects

    Bump. I would appreciate if someone can please help me.

     
    Old 01-18-2010, 12:32 PM   #3
    kdel
    Senior Veteran
    (female)
     
    Join Date: Jan 2007
    Location: upstate,NY
    Posts: 729
    kdel HB Userkdel HB User
    Re: Levaquin and side-effects

    Well, I'm sorry I don't know of any detox plan for levaquin however I have had similar problems with that medication. I've had the joint pain as well as being unable to sleep if I took it at night. Why were you taking it for so long? 14 days seems like a long time. I think it just has to get out of your system naturally. Have you spoken to the doctor who prescribed this for you? You may want to let him know how it affected you. I told my doctor and now he gives me the Z-pack antibiotic when I need one. I hope you feel better soon.

     
    Old 01-18-2010, 06:17 PM   #4
    Mel52
    Senior Veteran
    (female)
     
    Join Date: May 2007
    Location: Calif, USA
    Posts: 1,533
    Mel52 HB UserMel52 HB UserMel52 HB UserMel52 HB UserMel52 HB UserMel52 HB UserMel52 HB UserMel52 HB UserMel52 HB User
    Re: Levaquin and side-effects

    2 weeks is a long time. Usually 7-10 days is the norm. I won't ever touch Levaquin again. It also made me really confused besides the other side effects you mentioned. I too like z-packs

     
    Old 01-19-2010, 09:34 AM   #5
    LevaquinIsBad
    Newbie
    (male)
     
    LevaquinIsBad's Avatar
     
    Join Date: Jan 2010
    Posts: 3
    LevaquinIsBad HB User
    Re: Levaquin and side-effects

    Quote:
    Originally Posted by kdel View Post
    Well, I'm sorry I don't know of any detox plan for levaquin however I have had similar problems with that medication. I've had the joint pain as well as being unable to sleep if I took it at night. Why were you taking it for so long? 14 days seems like a long time. I think it just has to get out of your system naturally. Have you spoken to the doctor who prescribed this for you? You may want to let him know how it affected you. I told my doctor and now he gives me the Z-pack antibiotic when I need one. I hope you feel better soon.
    I was prescribed by the doctor to take Levaquin 500mg for two weeks at 1 pill a day. It was for a prostate infection. I have let my doctor know of the side-effects and he has acknowledged these effects from levaquin. However, he doesn't have an idea on what to do and my PCP is telling me to take b-complex which I'm taking now on-top of multi-vitamins, omega-3 fish oils. I takle tums sometimes for acid reflux. I'm thinking about taking whey protein shake everyday as well. I had minor pains in my groin area and some muscular pains when I was on medication but I didn't connect the dots. After my last dosage the side-effects became extremely strong and very pronounced. I'm not sure if I will ever feel like before taking the medication.

     
    Old 01-19-2010, 11:29 AM   #6
    kdel
    Senior Veteran
    (female)
     
    Join Date: Jan 2007
    Location: upstate,NY
    Posts: 729
    kdel HB Userkdel HB User
    Re: Levaquin and side-effects

    Hi again - I just wanted to suggest to you that maybe you should also call the manufacturer and let then know what you are experiencing. I believe it is Ortho-McNiel labratories. You can just type it into your search engine. You will also find more info on the drug and it's effects. It can cause tendon damage and even ruptures. From what I've read this can still happen for a couple of months after stopping the meds so you should be careful about doing anything to strenuous. I have called the manufacturer of a drug co. before when my son had a very bad reaction to a medication and they were actually very kind and took down all info. I suggest this so it's on record if you have anymore problems. You may also want to report to your state health department? Not sure about this - maybe someone else can help out here but I think that's the same place you are urged to call if say your child reacts badly to a vaccine or med?? Hopefully you will not need this and you will recover soon but it doesn't hurt to have it on record.

     
    Old 01-24-2010, 06:08 PM   #7
    lenndrank
    Newbie
    (female)
     
    lenndrank's Avatar
     
    Join Date: Jan 2010
    Location: New Braunfels, TX
    Posts: 4
    lenndrank HB User
    Re: Levaquin and side-effects

    I have been on a strict regimen of Detox tea 2x-3x a day for the liver.
    50 billion cultures a day 1 hour before breakfast and same before bed.
    I have read to take 4000mg of vit. C and 1 Suoer B complex in am and pm.
    Best advise-get to a good health food store and also talk to a Naturopath. A good health food store is NOTa franchise like GNC.

    It may take 3 months to several years to recover. Do not excercise until well.

    good luck!!!

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    Dizzy, doppy, foggy-headed on Levaquin rush_rulz Allergies 2 05-19-2008 06:34 AM
    Levaquin? datgrlstef Lyme Disease 9 02-01-2008 02:30 AM
    Allergic to Levaquin, Amoxicillin and possibly Cipro Galaxy_Sug Allergies 6 06-01-2007 08:48 AM
    Peripheral Neuropathy and Antibiotics (Levaquin) osmonxp Neuropathy 9 05-01-2006 02:50 PM
    Tequin and Levaquin are POISON!!! Emak Allergies 17 04-26-2006 09:00 AM
    Levaquin concern? fotomom Lyme Disease 3 01-17-2006 01:57 PM
    Problems while taking Levaquin lllblessedlll Drug Interactions / Side Effects 4 08-19-2005 06:03 PM
    Levaquin for Lyme...Tendon pain? JamesII1984 Lyme Disease 6 03-10-2005 09:46 PM
    Levaquin... raleigh86 Lyme Disease 16 03-01-2005 02:06 PM
    cortef and levaquin allergy pjw1 Addison's Disease 3 02-09-2003 08:37 PM

    Tags
    antibiotic toxicity, levaquin, pains, side effects, tendons



    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 02:03 AM.





    © 2022 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!